Open Access
September 2007 The Sharp Interface Limit of a Phase Field Model for Moving Contact Line Problem
Xiao-Ping Wang, Ya-Guang Wang
Methods Appl. Anal. 14(3): 287-294 (September 2007).


Using method of matched asymptotic expansions, we derive the sharp interface limit for the diffusive interface model with the generalized Navier boundary condition recently proposed by Qian, Wang and Sheng in "Molecular scale contact line hydrodynamics of immiscible flows," and "Power-law slip profile of the moving contact line in two-phase immiscible flows," for the moving contact line problem. We show that the leading order problem satisfies a boundary value problem for a coupled Hale-Shaw and Navier-Stokes equations with the interface being a free boundary, and the leading order dynamic contact angle is the same as the static one satisfying the Young’s equation.


Download Citation

Xiao-Ping Wang. Ya-Guang Wang. "The Sharp Interface Limit of a Phase Field Model for Moving Contact Line Problem." Methods Appl. Anal. 14 (3) 287 - 294, September 2007.


Published: September 2007
First available in Project Euclid: 24 October 2008

zbMATH: 1157.76013
MathSciNet: MR2459830

Primary: 34E05 , 76T05

Keywords: matched asymptotic expansion , moving contact line , Sharp interface limit

Rights: Copyright © 2007 International Press of Boston

Vol.14 • No. 3 • September 2007
Back to Top